You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Nonsquare "Doubly Stochastic" Matrices
R. M. Caron, Xin Li, P. Mikusiński, H. Sherwood and M. D. Taylor
Lecture Notes-Monograph Series
Vol. 28, Distributions with Fixed Marginals and Related Topics (1996), pp. 65-75
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/4355884
Page Count: 11
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
An n × m non-negative matrix with uniform row sum m and column sum n is called a "doubly stochastic" matrix. When n = m, such a matrix is a scale multiple of a doubly stochastic matrix in its classical sense. Garrett Birkhoff proved a theorem characterizing all classical extremal doubly stochastic matrices as permutation matrices. We will discuss the characterization of the extremal matrices for nonsquare "doubly stochastic" matrices in the spirit of Birkhoff's theorem.
Lecture Notes-Monograph Series © 1996 Institute of Mathematical Statistics